Medical questions & health advice by board certified doctors
"How can I make scabies mites less active?"
I have scabies but I have to wait til the morning to use the cream, how can i make them move less so i can sleep??
I'm sorry to hear that you have a scabies infection right now! Scabies infections cause very extreme itching, which can often be quite unbearable. I recommend getting back in touch with your primary care doctor and explaining to them that the itching is a significant problem for you. Unfortunately, the itching and "moving" sensation you are experiencing is not actually caused by the mites moving or jumping around. Rather, it is caused by your body's own intense allergic and inflammatory reaction to the mites and mite droppings under the skin. Your doctor probably gave you a cream designed to kill off the mites. However, this will not instantly relieve the itching, in fact the itching can continue for quite a while after the mites are all dead. Often it is necessary to use an additional medication to control the itching. Common medications that are used for this purpose include topical steroid creams as well as oral anti histamines. Again, I would suggest getting back in touch with your primary care doctor and explaining to them that the itching is a significant problem for you. They should be able to recommend which medications they think will be most effective for controlling this symptoms. Additionally, they will be able to follow up with you over the coming days and weeks to make sure that the infection is completely eliminated.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.